MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
A coronary atherectomy procedure commenced to treat a lesion in the left anterior descending coronary artery.A spectranetics ecla laser atherectomy catheter was being calibrated; however, calibration was unsuccessful.The procedure was completed without the use of the elca, with no reported patient harm.During evaluation on 19feb2026, visual inspection found a breach/puncture to the working length, with a broken fiber visible.Melting of the outer jacket was observed 86 mm from the distal tip.Calibration was not possible due to the breach at the working length.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3b) patient gender - not available from facility.A5) patient ethnicity - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H6) based on the device evaluation and investigation, the cause of the reported failure and damage could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24645863
Report Number3007284006-2026-00084
Device Sequence Number21334230
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)270915(10)0303575443
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110-004
Device Catalogue Number110-004
Device Lot Number0303575443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS LASER SYSTEM
Patient Age70 YR
Patient SexMale
Patient Weight59 KG
Patient RaceAsian